MAUDE Adverse Event Report: Medtronic Xomed Inc. ESSENCE EMG TUBE NIMEID080 5PK 8MM CE; STIMULATOR, NERVE

Medtronic Xomed Inc. ESSENCE EMG TUBE NIMEID080 5PK 8MM CE; STIMULATOR, NERVE
Model Number NIMEID080
Medical Device Problem Codes Difficult to Insert (1316); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Unintended Extubation (4564)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient having the removal of a right hemi thyroid.The anesthetist used the nim essence tubes and spent over 30 minutes trying to intubate.The anesthetist had the nim vital on the setup electrode check screen and they said they spent all this time trying to achieve the green confirmation to proceed ticks, every slight movement would mean that the ticks would go back to the red cross.So small adjustments slightly left then 5mm slight right to get the tube to be sat in the correct position and the electrode check kept changing from green ticks back to red ticks with no room for any slight error.  they also re-intubated the patient with a second tube to have the same issue that only resolved when they used the nim flex tube.There was 30 min delay in the procedure.The patient suffered soft palet injury due to repeat re-intubation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ESSENCE EMG TUBE NIMEID080 5PK 8MM CE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
+1(763)526-5677
MDR Report Key50187128
Report Number1045254-2026-01106
Device Sequence Number10081317
Product Code ETN
UDI-Device Identifier00763000821814
UDI-Public(01)00763000821814(17)280905(10)2025090036
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K251672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNIMEID080
Device Catalogue NumberNIMEID080
Device Lot Number2025090036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/08/2026
Date Device Manufactured09/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale